MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ZFEN-P-2-28-94-R
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was symptomatic and they performed an angiogram.The angiogram revealed that the right renal artery was occluded.The physician said that the right renal artery stent appeared crushed.The crushed stent was a lifestream vascular covered stent manufactured by bard.There did not appear to be any problem with the cook device.However, it is not known if the cook device may have contributed to the damage noted.After the angiogram, the physician attempted to wire the stent and the renal artery.After three hours, he was unable to get into the renal artery.No further additional procedures have ben planned at this time.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.No imaging was available to assist with the investigation.Additional information was received from the sales representative.It was stated that the physician did not experience any difficulty during the procedure, and that the device was successfully implanted.The sales representative stated that the right renal artery (rra) fenestration lined up with the vessel, and that the rra was not difficult to cannulate.The patient¿s anatomy was not tortuous.The physician had stated that he does not have any input to what could have caused the bard lifestream stent to have been crushed.The physician will no longer use the bard lifestream stents.The medical director assessed the information available and stated that no fault or failure of the zenith fenestrated graft (zfen-p-2-28-94-r) appears to be present.The problem appears to be restricted to the bard lifestream stent.The medical director commented that kidneys move up and down in the body due to respiration.It is therefore feasible that the problem may have been caused by serious coughing which would have put pressure on the stent that may not have been strong enough to withstand the pressure.The medical director noted that it is also possible that the bard lifestream stent was crushed during the implant procedure and that this went unnoticed at the time.The device history record for lot number: ac1131284 was reviewed and the work order appeared complete and the quality control inspection was verified to ensure that the device passed inspection.There were no non-conformances raised or temporary deviations in place at the time of manufacture.A review of the manufacturing records and/or specifications did not reveal any discrepancies that could have contributed to this complaint issue.The investigation concludes the complaint device was manufactured to specification.The instructions for use (ifu) supplied with the device was reviewed and it was found that it contains appropriate warnings, precautions, instructions for proper placement of the device, and adverse events.This is not a confirmed complaint.The medical director assessed this event and agreed with the surgeon that there appears to be no fault or failure of the zenith fenestrated graft, and that the problem is restricted to the bard lifestream stent.Based on the information provided it is not possible to determine the cause that contributed to the lifestream stent to crush.
 
Event or Problem Description
The patient was symptomatic and they performed an angiogram.The angiogram revealed that the right renal artery was occluded.The physician said that the right renal artery stent appeared crushed.The crushed stent was a lifestream vascular covered stent manufactured by bard.There did not appear to be any problem with the cook device.However, it is not known if the cook device may have contributed to the damage noted.After the angiogram, the physician attempted to wire the stent and the renal artery.After three hours, he was unable to get into the renal artery.Unknown if further additional procedures will be attempted.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane
AS 
Manufacturer (Section G)
COOK AUSTRALIA
brisbane technology park
95 brandl street
eight mile plains, qld
AS  
Manufacturer Contact
majbrit frosig
brisbane technology park
95 brandl street
eight mile plains, qld 
AS  
MDR Report Key18167334
Report Number9680654-2023-00139
Device Sequence Number20234456
Product Code MIH
UDI-Device Identifier10827002325323
UDI-Public(01)10827002325323(17)260403(10)AC1131284
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/03/2026
Device Catalogue NumberZFEN-P-2-28-94-R
Device Lot NumberAC1131284
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2023
Supplement Date Received by Manufacturer11/17/2023
Initial Report FDA Received Date11/19/2023
Supplement Report FDA Received Date01/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale